diabetestalk.net

Signs Of Ketosis In Humans

Share on facebook

Symptoms Of Ketosis On Diet

Ketosis is a metabolic state that occurs when you have an insufficient amount of stored carbohydrate to provide energy to the brain and red blood cells. Ketosis is the process of fat stores being broken down into ketones to supply the necessary energy. If you are following a very low-carb or specifically ketogenic diet, you are likely to experience a range of symptoms. Video of the Day Ketosis typically happens when you are following a low carbohydrate diet, or to a lesser degree if you don't eat sufficient amount of carbs for a day or so. Entering mild ketosis, particularly overnight between meals, is completely normal. If your body uses up all its available energy and glycogen you get from carbohydrates, it starts breaking up fat molecules for energy instead. The liver uses the resultant fatty acids to create ketones, bodies of energy, which can be used by the brain, nervous system and red blood cells. One of the key indicators for ketosis is the state of your breath. There is a diverse and concentrated range of organic compounds in human breath, which can demonstrate what is going on inside your body. Acetone, for example, is a ketone produced when fatty acids are metabolized fo Continue reading >>

Share on facebook

Popular Questions

  1. 2blessed4stress

    metformin and lactic acidosis

    I am hoping that I can get some guidance from the members here. There are many of you that have a wealth of information on diabetes and things related so please bear with me. I went to the doctor yesterday and finally asked her for metformin er and was all set to try it out. Then I read the paper that came with it from the pharmacy. The warning about lactic acidosis stopped me in my tracks. Now I am afraid to take it. I searched the posts her a DD about lactic acidosis and I also found that some members said it caused them to be really fatigued. Another member posted that she had trouble with exercise because it caused leg cramps. I feel so overwhelmed now. I really wanted to try it out I believe it could help me but I don't want to put my life at risk to try it. I looked up lactic acidosis and I was reading about the bloods ph and acid in your blood. I have a problem with uric acid in my blood but I believe that is not related to lactic acidosis. I have had a problem with kidney infections and a lot of crystals in my urine and kidney stones the past year, but I believe my kidney function is ok. Does metformin cause lactic acidosis very often? Are the symptoms of lactic acidosis easy enough to pick up on so it can be caught early. I am sorry I am such a worry wart. Thank you in advance for any guidance/reassurance from you.

  2. furball64801

    All I can tell you is that millions upon millions take met with 0 issues. You are reading the absolute worst side affects. Have you see tv commericails on meds that is any meds. They say could cause heart attack, fatigue, even death no kidding. I been on met and so has my diabetic family and 0 issues other than a tad of diahrea. To me its extemely rare many here are on met me a very very long time on it. What am I saying to me its about the best D med out there other than exercise its free. It is just my opion for what its worth, I know others might have other ideas and of course its is there opinion also. Some take b-12 if they get fatigued on met, I do not get that way, all I can say is to me its as safe as can be.

  3. coravh

    Every drug has potential side effects. Some more common than others. I'm not sure of the exact specifics, but I believe that for a side effect to be listed, it needs to happen in 1% of the people that take it.
    My husband has been on met with no side effects other than a little bit of tummy trouble. I have a dozen local diabetic friends (through volunteer work) that are also on it, and have no side effects. I do have one friend who reacts to everything and has no issues with it. I think i've only seen people with this issue a couple of times after about 15 years online haunting a variety of message boards.
    Take for example my warfarin. It can cause bleeding. Even a baby aspirin can cause this. And it does happen to some people. But the vast majority of folks don't have issues.
    Do you have some history of lactic acidosis? Or is this simply general anxiety over something new?
    All meds are a cost benefit analysis. Do you want to try the drug to alleviate a serious issue ( like high blood sugar) or do you decide to refuse it on the basis of a rare side effect and maybe get into trouble due to glucose issues? Why not try it? Discuss with your phamacist what to look for if you are worried. But basically it is a safe, effective drug.
    Cora

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in ketosis